Top
10
Doctor insights on: Medication For Gastroenteritis

Share
1

1
Is there effective medication that will decrease gastroenteritis symptoms?

Is there effective medication that will decrease gastroenteritis symptoms?

Yes: You do not specify your symptoms, but there are numerous medications available for your symptoms. ...Read more

See 1 more doctor answer
Dr. David Cohen
796 doctors shared insights

Stomach Flu (Definition)

Viral gastroenteritis is a viral infection of the GI tract. It can be picked up from contact with surfaces and foods that are carrying the virus. Symptoms include upset stomach, nausea, vomiting, diarrhea, and abdominal cramps. Sometimes ...Read more


2

2
Was diagnosed wd gastroenteritis. Given 14 pills for 14 days. Should i continue medication cuz i'm well now on the 6th day?

Stay on treatment : Best to stay on the prescribed treatment but certainly follow with the physician after treatment ends. If symptoms worsen or recur, return to see the doctor quickly. ...Read more

4

4
I've been diagnosed with ibs recently because had gastroenteritis 3 months ago through food poisoning I'm taking the ib s medication but noises still?

I've been diagnosed with ibs recently because had gastroenteritis 3 months ago through food poisoning I'm taking the ib s medication but noises still?

Irritable bowel: There is no instant treatment for IBS. Symptoms will vary from day to day. Use medication, meditation, diet and exercise to help manage symptoms. ...Read more

6

6
Can i take anti nausea medication for what i think is viral gastroenteritis with minocycline. ?

Can i take anti nausea medication for what i think is viral gastroenteritis with minocycline.
?

Stop minocycline: Minocycline itself can cause stomach upset. If you do have gastroenteritis, your stomach has enough to deal with at the moment. Let your doctor know you are stopping it. You can resume it on your doctors advice after your gastroenteritis resolves. ...Read more

7

7
Are there any effective over-the-counter medications to stop diarrhea and vomiting associated with gastroenteritis?

Are there any effective over-the-counter medications to stop diarrhea and vomiting associated with gastroenteritis?

Yes: Imodium (loperamide) a-d is available. Never use in children unless directed by your doctor (hardly any pediatrician will recommend). In older kids (over 12) and adults use cautiously only if diarrhea is watery, with no fever or abdominal pain and is causing dehydration (excessive loss of fluids) and you are not being able to drink enough back up. ...Read more

See 1 more doctor answer
8

8
Cognitive impairment onset following gastroenteritis. No substance abuse, depresssion, anxiety or medication. Normal BP, bloodsugar and CRP. ?

Cognitive impairment onset following gastroenteritis. No substance abuse, depresssion, anxiety or medication. Normal BP, bloodsugar and CRP. ?

Sudden? Gradual?: You don't mention how or if the impairment was confirmed, but distress, especially chronic and untreated, can itself take a functional toll on mental activity quality. If you can find even symptomatic relief for the GI pain, you might discover a cognitive improvement too. If not - maybe a psycho-neurological exam can find a basis. Nutrition also may play a role. If severe, seek answers. Good luck! ...Read more

Dr. Stephen Scholand
1,184 doctors shared insights

Gastroenteritis (Definition)

Gastroenteritis is a loose term denoting inflammation of the stomach and small ...Read more